| Catalog Number |
03-2742-9 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
01/27/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
Event or Problem Description
The clinic manager (cm) for a user facility reported to fresenius that a blood leak occurred with a custom combiset bloodline set upon initiating this patient¿s hemodialysis (hd) treatment.The bloodline set was tested and primed without issue.The patient was then connected for treatment to a fresenius 2008t machine with a fresenius dialyzer.The blood leak occurred as the blood flow rate (bfr) was increased.No machine alarms were received.The patient care technician (pct) had visually observed blood ¿shooting¿ from the arterial line.The cm indicated that holes were found in the tubing approximately 12 inches down from the catheter connection.Treatment was paused.The patient¿s blood was not returned.The patient¿s estimated blood loss (ebl) for this treatment was 500 ml.There were no serious injuries or required medical intervention that resulted from these issues.Treatment was restarted and completed on a different machine with new supplies.The sample was discarded and are not available to be returned to the manufacturer for physical evaluation.
Additional Manufacturer Narrative
Plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
Event or Problem Description